MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ lowenstein-jensen medium slants 100 ea.Tubes were contaminated.There was no report of patient impact.The following information was provided by the initial reporter: microbial growth in culture medium tubes.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: material 220909 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch 1161580 was satisfactory and no quality notifications were generated during manufacturing and inspection.Filling, torqueing, and autoclaving processes were within specifications.In process checks during packaging were performed according to procedures.Qc inspection and testing were satisfactory at time of release.Also, each batch history record was reviewed to confirm the following prior to release: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 1161580 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of color or contamination defect from visual inspection.According to the certificate of analysis slant appearance should be light green to light blue green all 10/10 retention tubes were in color specifications with the certificate of analysis.For further investigation of contamination two tubes went into testing.One tube was placed in the 33 to 37 degree c incubator and one tube was placed in the 20 to 25 degree c incubator.No microbial growth was observed in 2/2 incubated retention tubes at seven days incubation.No photos were received to assist with the investigation.No returns were received to assist with the investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.
 
Event or Problem Description

Brand Name
BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13097136
Report Number1119779-2021-02054
Device Sequence Number11828901
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/04/2022
Device Model Number220909
Device Catalogue Number220909
Device Lot Number1161580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown